MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120206
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6) the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an endovascular embolization, a galaxy g3 xsft hel 2mm x 6cm coil (glx120206, 30803130) was impeded at the distal end of the microcatheter (other brand) and could not pass through the microcatheter (mc).The coil was found unraveled/stretched.The physician retracted the coil out of the patient and switched a new coil to detach it successfully at the target site.Then the physician delivered an enterprise2 4mmx16mm intracranial stent (encr401612, 8337178) to the target site and started to release it, 3 distal markers of the stent were converged which could not expand as expected.The physician retracted the stent out of the patient¿s body and replaced it with a new stent to complete the procedure.The coiling microcatheter and the stenting microcatheter were not replaced.There was no patient injury reported.Additional event information received on 22-may-2024 indicated that they were not able to move the coil at all.They were not able to move the coil at all due to the resistance.There was no evidence of physical material within the device.It is possible that excessive force was used with the coil.There was difficulty removing the coil from the patient.Prior to this coil, other coils were able to be advanced through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.The temperature indicator label on the inner pouch of the stent has been checked and found to be within acceptable criteria.There was no apparent damage to the stent.There were vessel or aneurysm factors that may have contributed to the incomplete expansion.No additional intervention was performed to attempt to expand the stent.There were no procedural delays due to the events.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, a galaxy g3 xsft hel 2mm x 6cm coil (glx120206, 30803130) was impeded at the distal end of the microcatheter (other brand) and could not pass through the microcatheter (mc).The coil was found unraveled/stretched.The physician retracted the coil out of the patient and switched a new coil to detach it successfully at the target site.Then the physician delivered an enterprise2 4mmx16mm intracranial stent (encr401612, 8337178) to the target site and started to release it, 3 distal markers of the stent were converged which could not expand as expected.The physician retracted the stent out of the patient¿s body and replaced it with a new stent to complete the procedure.The coiling microcatheter and the stenting microcatheter were not replaced.There was no patient injury reported.Additional event information received on 22-may-2024 indicated that they were not able to move the coil at all.They were not able to move the coil at all due to the resistance.There was no evidence of physical material within the device.It is possible that excessive force was used with the coil.There was difficulty removing the coil from the patient.Prior to this coil, other coils were able to be advanced through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.The temperature indicator label on the inner pouch of the stent has been checked and found to be within acceptable criteria.There was no apparent damage to the stent.There were vessel or aneurysm factors that may have contributed to the incomplete expansion.No additional intervention was performed to attempt to expand the stent.There were no procedural delays due to the events.A non-sterile deltapaq cere 1.5mmx2cm coil was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was returned inside the introducer.Under magnification, the embolic coil was found to be severely stretched and it was noted that as a result of the stretching the internal blue fiber was exposed.However, this remains attached to the resistance heating (rh), which was noted to be not softened.No other damages were noted in the device.The issue documented a coil that was impeded at the distal end of the microcatheter was confirmed based on the appearance of the returned device.The stretched damage observed in the coil was the result of the impeded condition experienced during the procedure that could not be replicated in the laboratory.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed for the finished device 30803130 number, and no non-conformances related to the malfunction were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT HEL 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19382413
Report Number3008114965-2024-00521
Device Sequence Number6342190
Product Code KRD
UDI-Device Identifier10886704077756
UDI-Public10886704077756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGLX120206
Device Lot Number30803130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/06/2024
06/12/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/07/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILING MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown